MIT Libraries logoDSpace@MIT

MIT
View Item 
  • DSpace@MIT Home
  • MIT Open Access Articles
  • MIT Open Access Articles
  • View Item
  • DSpace@MIT Home
  • MIT Open Access Articles
  • MIT Open Access Articles
  • View Item
JavaScript is disabled for your browser. Some features of this site may not work without it.

The Number of Edges in k-Quasi-planar Graphs

Author(s)
Fox, Jacob; Suk, Andrew; Pach, Janos
Thumbnail
DownloadFox-2013-The number of edges in k-quasi-planar graphs.pdf (281.0Kb)
PUBLISHER_POLICY

Publisher Policy

Article is made available in accordance with the publisher's policy and may be subject to US copyright law. Please refer to the publisher's site for terms of use.

Alternative title
The Number of Edges in $k$-Quasi-planar Graphs
Terms of use
Article is made available in accordance with the publisher's policy and may be subject to US copyright law. Please refer to the publisher's site for terms of use.
Metadata
Show full item record
Abstract
A graph drawn in the plane is called k-quasi-planar if it does not contain k pairwise crossing edges. It has been conjectured for a long time that for every fixed k, the maximum number of edges of a k-quasi-planar graph with n vertices is O(n). The best known upper bound is n(log n)[superscript O(log k)]. In the present paper, we improve this bound to (n log n )2[superscript alpha(n) ck] in the special case where the graph is drawn in such a way that every pair of edges meet at most once. Here alpha(n) denotes the (extremely slowly growing) inverse of the Ackermann function. We also make further progress on the conjecture for k-quasi-planar graphs in which every edge is drawn as an x-monotone curve. Extending some ideas of Valtr, we prove that the maximum number of edges of such graphs is at most 2[superscript ck 6]n log n.
Date issued
2013-03
URI
http://hdl.handle.net/1721.1/79615
Department
Massachusetts Institute of Technology. Department of Mathematics
Journal
SIAM Journal on Discrete Mathematics
Publisher
Society for Industrial and Applied Mathematics
Citation
Fox, Jacob, János Pach, and Andrew Suk. “The Number of Edges in $k$-Quasi-planar Graphs.” SIAM Journal on Discrete Mathematics 27, no. 1 (March 19, 2013): 550-561. © 2013, Society for Industrial and Applied Mathematics
Version: Final published version
ISSN
0895-4801
1095-7146

Collections
  • MIT Open Access Articles

Browse

All of DSpaceCommunities & CollectionsBy Issue DateAuthorsTitlesSubjectsThis CollectionBy Issue DateAuthorsTitlesSubjects

My Account

Login

Statistics

OA StatisticsStatistics by CountryStatistics by Department
MIT Libraries
PrivacyPermissionsAccessibilityContact us
MIT
Content created by the MIT Libraries, CC BY-NC unless otherwise noted. Notify us about copyright concerns.